Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 278, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 10, 2002, 6:18 PM CST for Coffee County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2002, 6:18 PM CST (00:18 UTC)
- Expired
- Nov 10, 2002, 6:45 PM CST
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 3:00 PM CST | Tornado Watch | SPC | 6 hr |
| Nov 10, 4:50 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1368 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 490 m²/s²
- 0-3 km storm-relative helicity
- 560 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 15.0
The text
As transmitted, in the capitals the NWS used until 2016.
427
WUUS54 KOHX 110018
SVRBNA
TNC031-110045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
618 PM CST SUN NOV 10 2002
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COFFEE COUNTY IN TENNESSEE
* UNTIL 645 PM CST
* AT 615 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR CENTRAL VAN BUREN COUNTY...OR NEAR
SPENCER. THE STORM WAS NEARLY STATIONARY.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF
SEVERE THUNDERSTORMS APPROACH YOUR AREA...GO TO A SAFE PLACE.
ESPECIALLY IF YOU LIVE IN A MOBILE HOME.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SUNDAY EVENING FOR
TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST
SUNDAY EVENING FOR TENNESSEE.
&&
LAT...LON 3561 8624 3544 8620 3551 8587 3560 8594
3562 8602
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 3:05 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Nov 10, 3:05 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 305 PM CST SUN NOV 10 2002 LATEST FORECAST MODEL DATA INDICATES THAT THE STRONG COLD FRONT WILL ENTER MIDDLE TENNESSEE SHORTLY BEFORE 11/06Z...AND DEPART SHORTLY AFTER THAT TIME. FROM NOW UNTIL 06Z...SHOWERS ARE EXPECTED TO RAPIDLY DEVELOP INTO THUNDERSTORMS...FROM VERY STRONG AFTERNOON WARMING AND DESTABILIZATION. IT SEEMS THAT THE AFTERNOON CU FIELD HAS HAD LIMITED SUCCESS THIS AFTERNOON SO FAR (NOT PUNCHED THROUGH MID LEVELS)...DUE TO 650-MB BASED INVERSION OR CAP (STAIRSTEP 18Z BNA RAOB). ONCE THIS CAP GOES...EXPECT THUNDERSTORMS TO GO SEVERE. SOME OF THE STRONGER STORMS WILL BE ON THE LEADING EDGE OF A SQUALL LINE THAT WILL COME INTO MIDDLE TENNESSEE THIS EVENING...BUT SOME STRONGLY ROTATING CELLS ARE EXPECTED TO DEVELOP AHEAD OF THE EVENING SQUALL LINE. SO WILL CONTINUE TO MENTION ISOLATED TORNADOES THIS EVENING IN THE ZONES. AFTER THIS ROUND OF EVENING SEVERE WEATHER...THE CHANCE OF SHOWERS WILL CONTINUE ALL MONDAY IN THE PLATEAU...AND INTO THE MORNING WESTERN/CENTRAL ZONES. POST-FRONTAL NORTHWEST WINDS AND LINGERING MOISTURE WILL KEEP MORE CLOUDS AROUND (FOR THE NEXT FEW DAYS) RELATIVE TO MOS. PRELIMINARY NUMBERS BNA 53 59 38 53 / 100 30 10 10 CSV 53 57 36 50 / 100 40 10 20 .BNA...NONE. 04
Hazardous weather outlook, Nov 10, 11:45 AM CST, 6 hours 33 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-111130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1145 AM CST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE... A STRONG COLD FRONT AND POWERFUL UPPER LEVEL WINDS WILL APPROACH THE REGION THIS AFTERNOON...AND WILL MOVE IN DURING THE EVENING. WEATHER CONDITIONS AHEAD OF THE FRONT WILL BECOME FAVORABLE FOR SEVERE THUNDERSTORMS...WITH ISOLATED TORNADOES POSSIBLE. THUS...ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP...WITH SEVERE THUNDERSTORMS AND ISOLATED TORNADOES MOST PROBABLE LATE THIS AFTERNOON AND EVENING. .SPOTTER CALL TO ACTION STATEMENT... WITH THE AREA IN A HIGH RISK OF SEVERE WEATHER...ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS IS EXPECTED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... AT THIS TIME...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED THROUGH THE PERIOD. 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:01 PM CST | Tornado Warning | OHX | Coffee | 29 min |
| Nov 10, 6:16 PM CST | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Montgomery | 29 min |
| Nov 10, 6:30 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 45 min |
| Nov 10, 6:45 PM CST | Severe Thunderstorm Warning | OHX | Perry | 30 min |
| Nov 10, 6:52 PM CST | Severe Thunderstorm Warning | OHX | Sumner | 38 min |
| Nov 10, 7:02 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Warren | 43 min |
| Nov 10, 7:05 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 25 min |
| Nov 10, 7:15 PM CST | Tornado Warning | OHX | Warren | 30 min |
| Nov 10, 7:25 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Maury, Sumner, Williamson | 35 min |
| Nov 10, 7:29 PM CST | Tornado Warning | OHX | Coffee, Warren | 31 min |
| Nov 10, 7:54 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, White | 51 min |
| Nov 10, 8:02 PM CST | Tornado Warning | OHX | Van Buren, Warren | 28 min |
| Nov 10, 8:17 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 28 min |
| Nov 10, 8:27 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 48 min |
| Nov 10, 8:29 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 16 min |
| Nov 10, 8:32 PM CST | Tornado Warning | OHX | Cumberland | 28 min |
| Nov 10, 8:39 PM CST | Severe Thunderstorm Warning | OHX | Marshall | 36 min |
| Nov 10, 8:50 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 25 min |
| Nov 10, 9:08 PM CST | Severe Thunderstorm Warning | OHX | Van Buren | 22 min |
| Nov 10, 9:23 PM CST | Flash Flood Warning | OHX | Coffee, Cumberland, Van Buren, Warren, White | 3 hr |
| Nov 10, 9:32 PM CST | Tornado Warning | OHX | Cumberland, White | 28 min |
| Nov 10, 9:47 PM CST | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.